Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 10, 2009, 11:49 PM CST for 10 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 11:49 PM CST (05:49 UTC)
- Expired
- Feb 11, 2009, 12:45 AM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Cherokee County, TX, Gregg County, TX, Harrison County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 90 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 9:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 8:25 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 10, 8:25 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST TUE FEB 10 2009
.DISCUSSION...
ALL IS QUIET ON THE HOME FRONT BUT THAT WILL BE CHANGING RAPIDLY
A LITTLE LATER THIS EVENING. CURRENTLY WATCHING CONVECTION NOW
BEGINNING TO TRANSITION INTO A SQUALL LINE WEST OF THE I-35 CORRIDOR
OF CENTRAL AND NORTHERN TEXAS. STILL SEEING SOME ROTATION IN A FEW
OF THESE STORMS AND THIS WILL NEED TO BE WATCHED AS THE LINE MOVES
CLOSER TOWARDS THE REGION BUT FEEL LIKE THE PRIMARY THREAT WILL
BECOME A STRAIGHT LINE WIND THREAT AFTER MIDNIGHT FOR MUCH OF THE
REGION. CANNOT RULE OUT SOME LARGE HAIL WITH THE EMBEDDED STRONGER
CORES AS WELL. TOR WATCH #10 WILL EXPIRE AT MIDNIGHT AND WILL BE
EXTENDED OF COURSE AND LIKELY PUSHED FARTHER EAST TO ENCOMPASS MUCH
OF NORTHERN LOUISIANA AS WELL AS THE REMAINDER OF SOUTHWEST
ARKANSAS.
FOR NOW...NO CHANGES IN THE GRIDS ARE NECESSARY.
13
&&
.AVIATION...
MVFR CIGS NOW WITH SPOTTY SHOWERS...THE SQUALL LINE WILL ENTER OUR
AREA AND MOVE INTO KTYR/KGGG 04Z TO 05Z. KSHV AND KTXK AROUND 06Z OR
SO. KELD AND KLFK AROUND 08Z AND KMLU JUST BEFORE DAYBREAK. TEMPO
GROUPS FOR LOW CEILINGS/VSBY...HEAVY RAIN...AND STRONG THUNDERSTORM
WIND GUST LOOK TO AFFECT ALL SITES. MUCH BETTER DAY TOMORROW WITH
SKIES PARTING AND WINDS VEERING SW DAYBREAK TO NW BY MIDDAY AROUND
15KTS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 71 45 69 54 / 80 0 0 0 10
MLU 57 71 44 67 52 / 80 20 0 0 10
DEQ 52 69 37 68 44 / 80 0 0 0 0
TXK 50 69 44 67 51 / 90 0 0 0 10
ELD 51 69 40 68 48 / 80 0 0 0 10
TYR 50 72 46 71 53 / 80 0 0 0 0
GGG 50 71 45 70 52 / 80 0 0 0 0
LFK 52 74 45 75 54 / 80 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ060-061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
13/24Hazardous weather outlook, Feb 10, 12:00 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE FEB 10 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT...GENERALLY NORTH OF A LINE FROM TYLER... TEXAS...TO SHREVEPORT...LOUISIANA...TO EL DORADO...ARKANSAS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF THE FOUR STATE REGION. THE MAIN SEVERE WEATHER RISKS WILL BE TORNADOES AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. A FEW SEVERE STORMS MAY PRODUCE LARGE HAIL THIS AFTERNOON ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. A STRONG STORM SYSTEM IS POISED TO AFFECT THE FOUR STATE REGION THROUGH TONIGHT. WITH THE COMBINATION OF LOW LEVEL WIND SHEAR... JET STREAM DYNAMICS...AND INSTABILITY...THUNDERSTORMS WILL LIKELY BECOME SEVERE. ISOLATED SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON TO THE WEST OF A MINEOLA TEXAS TO IDABEL OKLAHOMA LINE. THESE SUPERCELL THUNDERSTORMS...WHICH WILL POSE THE GREATEST RISK OF TORNADO DEVELOPMENT...COULD AFFECT NORTHEAST TEXAS EARLY THIS EVENING. AS THE EVENING PROGRESSES...THE THUNDERSTORMS SHOULD DEVELOP INTO A SQUALL LINE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. THE SQUALL LINE WILL LIKELY MOVE INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AROUND MIDNIGHT...PROBABLY REACHING EL DORADO...MONROE...AND JENA BETWEEN 2 AND 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUP...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. ACTIVATION WILL LIKELY BE REQUIRED ACROSS THE REMAINDER OF THE FOUR STATE REGION TONIGHT. 44
In the hours before
Local storm report, Feb 10, 11:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 10 S TYLER 32.18N 95.30W
02/10/2009 M0.88 INCH SMITH TX BROADCAST MEDIA
HAIL COVERING THE GROUND IN FLINT TX.
1130 PM HAIL TYLER 32.33N 95.30W
02/10/2009 M1.00 INCH SMITH TX BROADCAST MEDIA
AT UNIVERSITY OF TEXAS HEALTH SCIENCES CENTER.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 62 min |
| Feb 10, 11:04 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Red River, Titus, Upshur, Wood | 41 min |
| Feb 11, 12:40 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion, Nacogdoches, Panola, Rusk, Shelby | 65 min |
| Feb 11, 12:42 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 48 min |
| Feb 11, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 49 min |
| Feb 11, 2:14 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 46 min |
| Feb 11, 10:55 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 5 hr |
| Feb 11, 1:34 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, De Soto, Lincoln, Natchitoches, Red River and 1 more | 41 min |
| Feb 11, 2:10 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 50 min |
| Feb 11, 2:53 AM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 52 min |
| Feb 11, 2:59 AM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 61 min |
| Feb 11, 3:49 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.